Background: Radiation recall (RR) is a fairly uncommon and unpredictable phenomenon caused by an acute inflammatory reaction in a previously irradiated area. Several antineoplastic drugs have been previously associated with RR reactions including anthracyclines and taxanes like docetaxel, paclitaxel or antimetabolites.
Case presentation: Here we report for the first time a case of a recall reaction to Eribulin mesylate, a novel chemotherapeutic compound that affects microtubule polymerisation, approved for the treatment of metastatic or locally advanced breast cancers (BCs). We present the case of a 61-year-old female BC patient originally diagnosed with bilateral BC with metastatic disease that went through several lines of chemotherapy and radiation therapy (RT); RR reaction was observed following Eribulin treatment and sequential palliative RT.
Conclusion: This case report raises awareness about these fairly rare phenomena when prescribing Eribulin, or any new chemotherapeutic after RT to prevent and treat as early as possible to avoid further patient complications.